Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stopped treatment and shingles outbreak
Mar 31, 2012

Hi Doc,

I was on Combivir & Stocrin for about 6 years and have been undetectable all these while. Few months ago, my med has run out and I completely stopped all medications. About a month later, I had shingles outbreak that lasted for more than 3 months and it kept coming back even when I was on acyclovir. And I had cold sores too. Could this mean my viral load has increased and what I am more worried is I might be sexually infectious to my partner. My next regular check up is in June'12. Please advise.

Response from Dr. Young

Hello and thanks for posting.

If you've been off your HIV meds for several months, it's probable that your virus is back and your CD4 count is declining. The fact that you seem to be having a lengthy bout of shingles and oral herpes is entirely consistent with this. As such, you are at greater risk of transmitting HIV to your sexual partner.

If you've had shingles for all this time, I'd not wait to see your doctor for the "regular" check up- your current situation isn't regular.

Hope that helps. BY



Previous
Identifying HIV-related versus mundane abdominal fat
Next
Japan Move

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement